Addiction: Substance Abuse Community
Pain pills
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Pain pills

Please help. For many years I took at least hydrocone (10/750) at least twice a day...sometimes 3 or more... Because of my liver....my doctor changed to hydrocodone Ibuprofen 200/7.5. I took 3 at least twice a day.  Then, he changed to Tramadol Acetaminophin 37.5 taking 2 every four hours.

I had several presecriptions of each.But, I've been taking the Hydrocodone Ibuprohen, 3 pills 2 or 3 times a day....I realized yesterday, the sickness from the addiction is not helping and I want off.

This morning, I am barely moving...but I have not taken anything. How long  before I feel anything close to normal. I do have medical problems, but pain pill addiciton, is NOT helping the problems. Should I call an addiction doctor to help. I have to work.

I know my addiction may seem small to some, but it is major to me. Please help.  

Tags: hydrocodone, pain pils, Addiction, grandmother
Blank
2333944_tn?1342915967
Warning about tramadol.   It can be harder to come off of than hydrocodone.
Stick to your plan about not staying on it very long.
10 Comments Post a Comment
Blank
2333944_tn?1342915967
My addiction was small also, compared to many people here.   I took Hydrocodone 10/325 four times, and once in awhile five times a day, for 5 years.   I quit be cause I felt like I was taking them more for the energy they gave me than for the pain issues I had...which were valid, but not so bad that I haven't been able to get along without them.

I am not familiar with Tramadol that you mentioned.   I am not very well versed on drugs.    My husband had some 50 mg Tramadol and that is all I know anything about.   I have heard some bad things about tramadol on this forum, so I can't reply to that, but if you want off the hydrocodone, quit taking them.   You will feel lousy for 4 to 7 days.    Usually better on the 5th day.   Check out the Thomas recipe, take supplements, stay hydrated and take it easy.   You will feel like you have the flu.   Take immodium for any diarrhea issues.    The main thing is to just hunker down and get it over with.   I don't think you need to consult an addiction doctor but if you have blood pressure issues, you might want to consult your regular doctor.

I want to welcome you to the forum and support you.   I am  not a spring chicken....I am almost  66 years old and I quit them over 70 days ago.   I am so happy to be off of them
Blank
144586_tn?1284669764
I urge you to contact a professional who will deal with your opiate addiction. The opiate is addictive, however the liver damage from the ibuprufin and NSAID that caused liver damage are the life-threatening problem. My own opinion is, all things being equal,  that you would be better off on a methadone maintenance program. The 10/750 pill was very dangerous to be taken over an extended period of time, and should not have been taken three times per-day. Hopefully your liver will recover, nut should not be subjected to further abuse.
Blank
2333944_tn?1342915967
Methadone???  For someone taking as few pills a day as she is taking?   I urge TexasGM to do a lot more reading here before she thinks she has to do something as drastic as that.
Blank
Avatar_m_tn
You explained that, because of your liver, your doc changed your meds. Maybe I missed it, but why were you given pills in the first place? Do you have a legit pain issue? And did you use more daily than the doc recommended?
Blank
3122379_tn?1342382785
It would be best to ask your doctor considering you mentioned you have medical issues.  Many on here have quit on their own, but what are your medical problems?  You are not on a high dose of opiates.  Tell your doctor you want to get off the pills and see what he says.  Some taper down to small amounts, others quit cold turkey.  It just depends on your heath really.  Someone mentioned methadone above..WRONG.  Methadone is for kicking high doses of opiates like heroin or oxys.  That would be the worst thing you could do and 99 percent on this site will agree.  Fill us in more on your situation.  Plenty of people on here who have been in you shoes.
Blank
Avatar_f_tn
After I posted the above plea, I was shaking and hurting so badly that I called my daughter. Except for the tramadol, I had 6 or 7 hydrocodone pills left. She said, Mom, you’ve got to taper off. Take one now, and then call me in 30 minutes. I did, and it shocked me how quickly I felt better with the one pill (I normally took three). I spread the remaining pills over 3 or 4 days, then went to the Tramadol.

I was not taking more than prescribed, but I was addicted.  My PCP prescribed 1 or 2 Tramadol every 4 hours. I am taking 1, 3 times a day. I have to work, so I cannot risk being sick again. On the next long weekend, I will try to taper off even the Tramadol. I have read that though mild, it is also an opiate. I will talk to my PCP Sept 4th.

I have arthritis in almost every joint of my body including my fingers, as well as carpal tunnel, and pain in my hips. On top of this, I developed an ulcer on my tongue in February….after two surgeries, it was still there. They were sending me to a specialist and talking about a third surgery, when I stood back and said, No!  I’m not letting someone cut on my tongue again when they don’t even know what is wrong.

When I almost fell apart over the pain meds, I realized I had let things get out of control. Unfortunately, insurance and a fairly decent job have allowed me to quit thinking for myself when it comes to my own body.  My tongue is now healing (without surgery) and each day I feel stronger.

I have not felt well enough to read the boards, but I will.  And, again, I want to thank each of you for your response.  I can't choose a best answer, each one addressed a need. And each one was deeply encouraging.
Blank
2333944_tn?1342915967
Warning about tramadol.   It can be harder to come off of than hydrocodone.
Stick to your plan about not staying on it very long.
Blank
3206434_tn?1346001045
YES some people react harsher to withdraw then others. To me that dosage would not even produce any significant withdraw. Hydro is a very short acting opiate so the physical pains of withdraw should only last 3-5 days. I know it feels like you just want to lay there and do nothing, but actually getting up and doing physical activity will help release those precious endorphins. If you work in a cubicle that may a problem. Hope i could be of assistance!
Blank
Avatar_f_tn
Thank you. I know the dosage was small and I hated to even post, but truly is has been a nightmare....if the withdrawal had just been lethargy...I could have taken it...but, the pain seemed to increase a hundrefold. I am also in my 60's Mary (I am 61), and trying very hard to get my health in a better state for retirement. I am concerned about the Tramadol, but my PCP is working closely with me to get my health better before "Obama Care" comes in, he says.  :  )  
Thank you again. After what I went thru with the hydrocodone...I am concerned about the Tramadol...but, it will have to wait until I have a few days off from work.  
Blank
3136921_tn?1380650224
Just a reminder, please do not post tapering or dosing information.  As the original poster mentioned, she has other medical problems and we have no idea what tapering or weaning will affect those other medical problems.  

In general, please remember that we do not allow tapering information.  We recommend you speak to a medical professional when in situations such as these.

Thanks!
Stephanie
Moderator
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Addiction Answerers
352798_tn?1399301754
Blank
GoingToMakeIt
Near Seattle, WA
3197167_tn?1348972206
Blank
clean_in_ks
KS
3092482_tn?1383176848
Blank
weaver71
CA
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
6942344_tn?1405732905
Blank
Amandag78
Perth, Australia